Homeomorphisms between banach spaces

Roy Plastock

Research output: Contribution to journalArticlepeer-review

120 Scopus citations


We consider the problem of finding precise conditions for a map F between two Banach spaces X, Y to be a global homeomorphism.Using methods from covering space theory we reduce the global homeomorphism problem to one of finding conditions for a local homeomorphism to satisfy the “line lifting property.” This property is then shown to be equivalent to a limiting condition which we designate by (L). Thus we finally show that a local homeomorphism is a global homeomorphism if and only if (L) is satisfied. In particular we show that if a local homeomorphism is(i) proper (Banach-Mazur) or (ii) ò¥0infx£sl/(F'(x)]-1ds = ¥ (Hadamard-Levy), then (L) is satisfied. Other analytic conditions are also given.

Original languageEnglish (US)
Pages (from-to)169-183
Number of pages15
JournalTransactions of the American Mathematical Society
StatePublished - 1974
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


  • Covering space


Dive into the research topics of 'Homeomorphisms between banach spaces'. Together they form a unique fingerprint.

Cite this